MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP
Catalog Number A1059
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the mayfield modified skull clamp (a1059) has a defect and could not be locked/ loosened even after several attempts while the patient¿s head was fixed in place.The clamp was replaced with another mayfield clamp.There was no increased surgery time and no patient injury.
 
Additional Manufacturer Narrative
The mayfield modified skull clamp (a1059) was returned for evaluation: failure analysis - the customer's statement is confirmed as valid after the device was assessed.The assessment shows that the swivel lock is loose which prevents proper fixation of the patient's skull, and the locking mechanism cannot be closed.To resolve the issue, the ratchet was adjusted, the locking mechanism cleaned, the small parts of the rocker arm replaced.The unit was tested under various pressures and successfully passed the functional test and conforms to manufacturer specifications.Root cause - the complaint is confirmed via inspection since it required replacement of worn parts and readjustment.The probable root cause is routine use and wear.No further corrective action beyond the repairs completed is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD MODIFIED SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24597420
Report Number3004608878-2026-00032
Device Sequence Number9417304
Product Code HBL
UDI-Device Identifier10381780253457
UDI-Public10381780253457
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown